Alert archive / Louisiana / Flash Flood Warnings in 2025
Flash Flood Warning 39, NWS Lake Charles, LA
NWS Lake Charles, LA issued this flash flood warning at May 7, 2025, 7:11 AM CDT for Iberia Parish, St. Mary Parish, Vermilion Parish, Louisiana. It was in force for 3 hr. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 7, 2025, 7:11 AM CDT (12:11 UTC)
- Expired
- May 7, 2025, 10:15 AM CDT
- In force
- 3 hr
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Iberia Parish, LA, St. Mary Parish, LA, Vermilion Parish, LA
The radar
The Lake Charles radar (KLCH), 137 km from the middle of the area, began a volume at 12:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 7, 8:09 AM CDT | FLASH FLOOD | 4 Sw New Iberia, LA | Iberia Sheriff office reports numerous roadways closed due to high water. Delayed report. |
| May 7, 8:09 AM CDT | FLASH FLOOD | 4 Wsw New Iberia, LA | Parish police reports Hazard Rd is closed due to high water. Delayed report. |
| May 7, 8:52 AM CDT | FLASH FLOOD | Erath, LA | Vermilion sheriff office reports numerous roadways closed or impassible due to high water. Delayed report. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this flash flood warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 0.2 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 159 J/kg
- Mixed-layer CIN
- -209 J/kg
- Mixed-layer LCL
- 708 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- -155 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted.
424
WGUS54 KLCH 071211
FFWLCH
LAC045-101-113-071515-
/O.NEW.KLCH.FF.W.0039.250507T1211Z-250507T1515Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Lake Charles LA
711 AM CDT Wed May 7 2025
The National Weather Service in Lake Charles has issued a
* Flash Flood Warning for...
Northwestern Iberia Parish in south central Louisiana...
Northwestern St. Mary Parish in south central Louisiana...
East Central Vermilion Parish in southwestern Louisiana...
* Until 1015 AM CDT.
* At 711 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 2 and 5 inches of rain
have fallen. Additional rainfall amounts of 2 to 4 inches are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
New Iberia, Abbeville, Franklin, Jeanerette, Baldwin, Erath,
Delcambre, Lydia, Glencoe, Sorrel, Charenton, Jefferson Island and
Centerville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3004 9205 3001 9168 2977 9138 2971 9151
2991 9186 2994 9217
FLASH FLOOD...RADAR INDICATED
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this flash flood warning went out at May 7, 3:33 AM CDT, 3 hours 38 minutes earlier. Its key messages:
- Significant flash flooding potential is ongoing this morning across portions of East Texas into Southwestern and South Central Louisiana. Up to 9 inches of rainfall has occurred so far in Allen and Beauregard parishes with widespread 3 to 7 inches. An additional 2 to 5 inches is possible mainly in South Central Louisiana.
- Forecast rainfall amounts and higher tides along the coast may lead to significant river flooding for portions of the lower Neches, lower Sabine, lower Calcasieu basins, along with the Mermentau and Vermilion River basins.
Area forecast discussion, May 7, 3:33 AM CDT, 3 hours 38 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
333 AM CDT Wed May 7 2025
...New SHORT TERM, LONG TERM, MARINE...
.KEY MESSAGES...
- Significant flash flooding potential is ongoing this morning
across portions of East Texas into Southwestern and South
Central Louisiana. Up to 9 inches of rainfall has occurred so
far in Allen and Beauregard parishes with widespread 3 to 7
inches. An additional 2 to 5 inches is possible mainly in South
Central Louisiana.
- Forecast rainfall amounts and higher tides along the coast may
lead to significant river flooding for portions of the lower
Neches, lower Sabine, lower Calcasieu basins, along with the
Mermentau and Vermilion River basins.
&&
.SHORT TERM...
(Today through Friday night)
Issued at 306 AM CDT Wed May 7 2025
MCS has weakened somewhat from what it was earlier as inflow has
decreased over the boundary that is located just offshore. However
pockets of heavier rain cores still exist near Sabine Pass and
from Welsh to near Church point. There may be a brief lull in the
activity this morning however the next wave is coming around the
upper low and as it approaches inflow should increase once again
and develop more lift over the boundary resulting in a resurgence
of shower and thunderstorm activity this morning. How far north is
the greatest question. At this time the main focus looks to be
across the southern portions of the area. Did fell confident
enough to lower the flood watch across portions of East Texas and
depending on latest guidance may chop additional areas out of the
watch around 12z. Again the highest rain chances and most QPF will
be shown across South Central Louisiana through Thursday and
periods of showers and thunderstorms continue to form north of
the boundary. By Friday showers and thunderstorms become more
scattered area wide as the front shifts off to the east away from
the area.
&&
.LONG TERM...
(Saturday through Wednesday)
Issued at 306 AM CDT Wed May 7 2025
Saturday mainly afternoon showers and a few thunderstorms as cold
air aloft will create enough instability for those to develop.
Keep some low pops in Sunday and Monday mainly across the east but
chances gradually go down each afternoon and by next Tuesday there
are no mentionable chances for rain in the forecast.
&&
.AVIATION...
(18Z TAFS)
Issued at 1241 PM CDT Tue May 6 2025
Cluster of elevated showers and storms will affect the Acadiana
terminals of KLFT and KARA through about 06/19z.
Short wave moving in from the west will increase activity later
this afternoon with winds also increasing ahead of the system.
Tried to time when a convective squall line feature is expected to
move across this evening into the overnight.
Shower and thunderstorm activity will linger on Wednesday,
especially along the I-10 corridor terminals of
KBPT/KLCH/KLFT/KARA.
Rua
&&
.MARINE...
Issued at 306 AM CDT Wed May 7 2025
Winds will slowly decrease today that as gradient relaxes some as
the frontal trough stalls stalls in the region.
A period of offshore winds will develop on Friday as a weak cold
front moves into the coastal waters.
&&
.PRELIMINARY POINT TEMPS/POPS...
AEX 83 63 85 63 / 50 30 40 30
LCH 81 67 82 65 / 80 50 60 40
LFT 79 67 81 67 / 90 60 80 40
BPT 83 68 85 65 / 80 40 50 30
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...Flood Watch through Thursday evening for LAZ027>033-044-045-055-
073-074-141>143-152>154-241>243-252>254.
TX...Flood Watch through Thursday evening for TXZ261-262-515-516-615-
616.
GM...None.
&&
SHORT TERM...27
LONG TERM....27
AVIATION...07In the hours before
Local storm report, May 7, 4:16 AM CDT, 2 hours 55 minutes before
Preliminary Local Storm Report
National Weather Service Lake Charles LA
416 AM CDT Wed May 7 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 AM Flash Flood 2 SSE Bundick Lake 30.73N 93.10W
05/07/2025 Beauregard LA Other Federal
USGS indicates Bundick Lake is one half foot
above flood stage.
&&Special weather statement, May 7, 4:42 AM CDT, 2 hours 29 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
442 AM CDT Wed May 7 2025
LAZ073-TXZ615-071015-
West Cameron LA-Lower Jefferson TX-
442 AM CDT Wed May 7 2025
...A STRONG THUNDERSTORM WILL IMPACT WEST CENTRAL CAMERON PARISH IN
SOUTHWESTERN LOUISIANA AND SOUTHEASTERN JEFFERSON COUNTIES THROUGH
515 AM CDT...
At 442 AM CDT, Doppler radar was tracking a strong thunderstorm near
Sabine Pass, moving northeast at 30 mph.
HAZARD...Nickel size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to vegetation and outdoor objects is possible.
Locations impacted include...
Constance Beach, Sabine Pass, Johnsons Bayou, and Port Arthur.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2974 9406 2993 9365 2972 9355 2959 9393
2959 9397
TIME...MOT...LOC 0942Z 241DEG 28KT 2970 9394
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...<30 MPH
JonesSpecial weather statement, May 7, 4:57 AM CDT, 2 hours 14 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
457 AM CDT Wed May 7 2025
LAZ074-152-242-243-252-071030-
Upper Vermilion LA-Southern Acadia LA-Lower Vermilion LA-
Southern Jefferson Davis LA-East Cameron LA-
457 AM CDT Wed May 7 2025
...STRONG THUNDERSTORMS WILL IMPACT NORTHEASTERN CAMERON...
SOUTHWESTERN ACADIA AND NORTHWESTERN VERMILION PARISHES THROUGH 530
AM CDT...
At 457 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Klondike to 11 miles north of Rockefeller
Wildlife Range. Movement was east at 25 mph.
HAZARD...Wind gusts up to 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to vegetation and outdoor
objects is possible.
Locations impacted include...
Riceville, Florence Landing, Morse, Gueydan, Wright, Kaplan, Lake
Arthur, Lyons Point, Indian Bayou, and Klondike.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2978 9281 3010 9269 3015 9227 3014 9228
3014 9221 2969 9238
TIME...MOT...LOC 0957Z 271DEG 24KT 3004 9264 2985 9271
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
JonesLocal storm report, May 7, 5:51 AM CDT, 1 hour 20 minutes before
Preliminary Local Storm Report
National Weather Service Lake Charles LA
551 AM CDT Wed May 7 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 AM Flash Flood 5 N Iota 30.40N 92.50W
05/07/2025 Acadia LA Other Federal
USGS gage indicates Bayou Mallet has
exceeded flood stage.
&&Special weather statement, May 7, 5:56 AM CDT, 1 hour 15 minutes before
Special Weather Statement National Weather Service Lake Charles LA 556 AM CDT Wed May 7 2025 LAZ153-154-253-254-071130- Lower Iberia LA-Upper Iberia LA-Lower St. Mary LA-Upper St. Mary LA- 556 AM CDT Wed May 7 2025 ...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN IBERIA AND NORTHWESTERN ST. MARY PARISHES THROUGH 630 AM CDT... At 556 AM CDT, Doppler radar was tracking a strong thunderstorm over Avery Island, moving east at 20 mph. HAZARD...Nickel size hail. SOURCE...Radar indicated. IMPACT...Minor damage to vegetation and outdoor objects is possible. Locations impacted include... Lydia, Avery Island, Lake Fausse Pointe, Jeanerette, and New Iberia. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 2983 9197 2994 9197 3004 9165 2983 9162 TIME...MOT...LOC 1056Z 259DEG 19KT 2989 9192 MAX HAIL SIZE...0.88 IN MAX WIND GUST...<30 MPH Jones
Special weather statement, May 7, 6:33 AM CDT, 38 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
633 AM CDT Wed May 7 2025
LAZ055-153-154-253-254-071200-
Lower St. Martin LA-Lower Iberia LA-Upper Iberia LA-
Lower St. Mary LA-Upper St. Mary LA-
633 AM CDT Wed May 7 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN IBERIA...
NORTHWESTERN ST. MARY AND SOUTHEASTERN ST. MARTIN PARISHES THROUGH
700 AM CDT...
At 633 AM CDT, Doppler radar was tracking a strong thunderstorm over
Glencoe, or near Jeanerette, moving east at 40 mph.
HAZARD...Nickel size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to vegetation and outdoor objects is possible.
Locations impacted include...
Franklin, Sorrel, Glencoe, Baldwin, Belle River, Jeanerette,
Charenton, and Pierre Part.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2972 9169 2989 9176 3006 9134 3006 9127
3000 9124 3000 9126 2999 9126 2996 9125
2993 9123 2992 9123 2991 9121 2986 9120
2984 9118
TIME...MOT...LOC 1133Z 249DEG 34KT 2983 9165
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...<30 MPH
JonesThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 6, 7:08 PM CDT | Severe Thunderstorm Warning | LCH | Acadia, Lafayette, Saint Landry, Saint Martin | 18 min |
| May 6, 7:09 PM CDT | Special Weather Statement | LCH | Acadia | 36 min |
| May 6, 7:14 PM CDT | Severe Thunderstorm Warning | LCH | Allen, Rapides | 31 min |
| May 6, 7:32 PM CDT | Special Weather Statement | LCH | Beauregard | 28 min |
| May 6, 7:37 PM CDT | Flash Flood Warning | LCH | Allen, Evangeline, Rapides, Vernon | 5 hr |
| May 6, 7:45 PM CDT | Severe Thunderstorm Warning | LCH | Allen, Rapides | 15 min |
| May 6, 7:57 PM CDT | Flash Flood Warning | LCH | Beauregard | 8 hr |
| May 6, 7:59 PM CDT | Special Weather Statement | LCH | Acadia, Lafayette | 31 min |
| May 6, 8:29 PM CDT | Severe Thunderstorm Warning | LCH | Lafayette, Saint Martin | 31 min |
| May 6, 8:41 PM CDT | Severe Thunderstorm Warning | LCH | Allen, Evangeline | 34 min |
| May 6, 8:49 PM CDT | Tornado Warning | LCH | Allen, Evangeline, Rapides | 26 min |
| May 6, 8:50 PM CDT | Flash Flood Warning | LCH | Allen, Beauregard, Calcasieu | 7 hr |
| May 6, 8:54 PM CDT | Flash Flood Warning | LCH | Acadia, Lafayette, Saint Landry, Saint Martin | 3 hr |
| May 6, 9:01 PM CDT | Flash Flood Warning | LCH | Avoyelles, Evangeline, Rapides | 4 hr |
| May 6, 9:15 PM CDT | Severe Thunderstorm Warning | LCH | Avoyelles, Evangeline, Saint Landry | 8 min |
| May 6, 9:20 PM CDT | Special Weather Statement | LCH | Beauregard | 85 min |
| May 6, 9:22 PM CDT | Special Weather Statement | LCH | Lafayette | 23 min |
| May 6, 9:25 PM CDT | River Flood Warning | LCH | Beauregard | 4 days |
| May 6, 10:27 PM CDT | Flash Flood Warning | LCH | Acadia, Allen, Evangeline, Jefferson Davis, Saint Landry | 6 hr |
| May 6, 10:37 PM CDT | Special Weather Statement | LCH | Jefferson Davis | 38 min |
| May 6, 10:48 PM CDT | Special Weather Statement | LCH | Saint Landry | 27 min |
| May 6, 11:02 PM CDT | Special Weather Statement | LCH | St. Mary | 13 min |
| May 6, 11:07 PM CDT | Flash Flood Warning | LCH | Calcasieu, Jefferson Davis | 7 hr |
| May 6, 11:57 PM CDT | Flash Flood Warning | LCH | Acadia, Calcasieu, Iberia, Jefferson Davis, Lafayette, Saint Landry and 2 more | 7 hr |
| May 7, 12:17 AM CDT | Flash Flood Warning | LCH | Calcasieu | 6 hr |
| May 7, 12:59 AM CDT | Flash Flood Warning | LCH | Allen, Evangeline | 3 hr |
| May 7, 3:04 AM CDT | River Flood Warning | LCH | Allen | 5 days |
| May 7, 3:04 AM CDT | River Flood Warning | LCH | Acadia, Allen, Evangeline, Jefferson Davis | 21 days |
| May 7, 3:05 AM CDT | River Flood Warning | LCH | Allen | 21 days |
| May 7, 3:06 AM CDT | River Flood Warning | LCH | Acadia, Jefferson Davis, Vermilion | 21 days |
| May 7, 3:09 AM CDT | Special Weather Statement | LCH | Acadia, Jefferson Davis | 36 min |
| May 7, 3:14 AM CDT | River Flood Warning | LCH | Calcasieu | 21 days |
| May 7, 3:47 AM CDT | Special Weather Statement | LCH | Cameron | 28 min |
| May 7, 3:51 AM CDT | Special Marine Warning | LCH | 24 min | |
| May 7, 3:58 AM CDT | Areal Flood Warning | LCH | Acadia, Allen, Beauregard, Calcasieu, Evangeline, Jefferson Davis and 1 more | 6 hr |
| May 7, 4:03 AM CDT | Special Weather Statement | LCH | Jefferson Davis | 27 min |
| May 7, 4:57 AM CDT | Special Weather Statement | LCH | Vermilion | 33 min |
| May 7, 5:05 AM CDT | Flash Flood Warning | LCH | Iberia, Jefferson Davis, Vermilion | 3 hr |
| May 7, 5:54 AM CDT | Special Marine Warning | LCH | 36 min | |
| May 7, 5:56 AM CDT | Special Weather Statement | LCH | Saint Martin | 34 min |
| May 7, 6:13 AM CDT | Areal Flood Warning | LCH | Calcasieu, Jefferson Davis | 3 hr |
| May 7, 6:33 AM CDT | Special Weather Statement | LCH | St. Mary | 27 min |
| May 7, 6:59 AM CDT | Areal Flood Warning | LCH | Acadia, Calcasieu, Iberia, Jefferson Davis, Lafayette, Saint Landry and 2 more | 4 hr |
| May 7, 8:39 AM CDT | Special Marine Warning | LCH | 96 min | |
| May 7, 8:59 AM CDT | River Flood Warning | LCH | Beauregard, Vernon | 37 hr |
| May 7, 9:00 AM CDT | River Flood Warning | LCH | Lafayette, Saint Landry, Saint Martin | 6 days |
| May 7, 10:34 AM CDT | Special Marine Warning | LCH | 86 min | |
| May 7, 11:54 AM CDT | Special Marine Warning | LCH | 36 min |
Nearby
Flash Flood Warnings in Louisiana, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.